Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 44, NWS La Crosse, WI

July 14, 2009Fayette County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 14, 2009, 11:41 PM CDT for Fayette County, Iowa. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2009, 11:41 PM CDT (04:41 UTC)
Expired
Jul 15, 2009, 12:30 AM CDT
In force
49 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Fayette County, IA

The radar

The La Crosse radar (KARX), 133 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 11:45 PM CDTHAIL 0.751 E Oran, IANUMEROUS REPORTS OF PEA TO PENNY SIZED HAIL. 1 MILE SWATH ALONG X AVENUE FROM HWY 3 TO 50TH STREET WHERE CORN IS PRETTY SHREDDED. GARDENS IN THE TOWN OF ORAN SHREDDED FROM HAIL AS WELL. TORRENTIAL RAINFALL WITH THE HAIL. TIME IS APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 8:13 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 150441
SVRARX
IAC065-150530-
/O.NEW.KARX.SV.W.0044.090715T0441Z-090715T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1141 PM CDT TUE JUL 14 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN NORTHEAST IOWA...

* UNTIL 1230 AM CDT

* AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  FAIRBANK...OR 8 MILES WEST OF OELWEIN...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTGATE AROUND 1150 PM...  
  OELWEIN AND MAYNARD AROUND 1155 PM...
  COUNTY ROADS 3 AND W 33 AROUND MIDNIGHT...
  ARLINGTON AND HIGHWAYS 3 AND 187 AROUND 1215 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

&&

LAT...LON 4280 9209 4282 9161 4265 9161 4264 9162
      4264 9209
TIME...MOT...LOC 0441Z 269DEG 32KT 4270 9207

$$

BAUMGARDT
2 follow-up statements
000 
WWUS53 KARX 150503
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1203 AM CDT WED JUL 15 2009

IAC065-150530-
/O.CON.KARX.SV.W.0044.000000T0000Z-090715T0530Z/
FAYETTE IA-
1203 AM CDT WED JUL 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN FAYETTE COUNTY...

AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR OELWEIN...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  3 MILES NORTH OF OELWEIN AT 1205 PM...
  ARLINGTON AND HIGHWAYS 3 AND 187 AROUND 1225 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM WEDNESDAY
MORNING FOR NORTHEASTERN IOWA.

&&

LAT...LON 4280 9209 4282 9161 4265 9161 4264 9162
      4264 9209
TIME...MOT...LOC 0500Z 258DEG 26KT 4272 9190

$$
DB
000 
WWUS53 KARX 150529
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1229 AM CDT WED JUL 15 2009

IAC065-150539-
/O.EXP.KARX.SV.W.0044.000000T0000Z-090715T0530Z/
FAYETTE IA-
1229 AM CDT WED JUL 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE COUNTY
EXPIRES AT 1230 AM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER 
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER. SHERIFFS REPORTED NO 
SEVERE WEATHER WITH THIS STORM. HOWEVER...THE AREA NEAR ORAN SHOULD 
HAVE SEEN LARGE HAIL. 

STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
WEDNESDAY MORNING FOR NORTHEASTERN IOWA.

LAT...LON 4280 9209 4282 9161 4265 9161 4264 9162
      4264 9209
TIME...MOT...LOC 0529Z 266DEG 23KT 4273 9165

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:42 PM CDT, 8 hours 59 minutes earlier.

Area forecast discussion, Jul 14, 2:42 PM CDT, 8 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
242 PM CDT TUE JUL 14 2009

.SHORT TERM...THROUGH FRIDAY NIGHT
MUCH OF THE TIME SPENT WITH COLD FRONTAL PASSAGE TONIGHT AND
ASSOCIATED SEVERE WEATHER RISK/RAIN CHANCES. OTHER TIME SPENT ON
BREEZY WINDS/LOWER DEWPOINTS WED/THURS...AND STRONG COOLING COMING
IN FOR THURS NIGHT/FRI...WITH PERHAPS SOME RECORD LOW MAX TEMPS
FOR FRIDAY.

CURRENTLY...GOES WATER VAPOR SHOWS POTENT SHORTWAVE SHIFTING
THROUGH ND/SASK/MANITOBA WITH IMPRESSIVE JET DIGGING THROUGH THE
BASE OF THE TROUGH. COLD FRONT PER GOES VISIBLE AND OBSERVATIONS
JUST EAST OF ABERDEEN/HURON SD LINE AND MOVING STEADILY EAST. MUCH
DRIER BEHIND THE FRONT WITH DEWPOINTS IN THE 40S/50S AND BREEZY CONDS.
CONVECTION HAS RECENTLY INITIATED ALONG THE FRONT NORTHEAST OF
HURON SD. ONGOING CONVECTION ALSO IN WRN MN IN EXIT REGION OF JET
COINCIDENT WITH STRONG PV/DYNAMICS. WARM SECTOR EAST OF THE COLD
FRONT IS MUDDLED WITH AMPLE LOW/MID CLOUDS AND NARROW CAPE AXIS
EAST OF THE COLD FRONT TO ABOUT I-35 OR JUST WEST OF THERE.
SOUTHEAST FLOW OVER ERN IA/WISC KEEPING DEWPOINTS INT THE 50S TO
AROUND 60...AND NO SURFACE INSTABILITY. VERY WEAK WARM
FRONT/CONVERGENCE AXIS RUNS FROM NERN SD INTO CNTL IA...WITH A
MORE WELL DEFINED WARM FRONT/OUTFLOW BOUNDARY ACROSS NRN MO. WEST
OF THE WEAK WARM FRONT FROM NERN SD TO CNTL IA...NARROW
CAPE/DEWPOINT AXIS WITH MLCAPE TO 2000 J/KG WITH DEWPOINTS IN THE
UPPER 60S/LOWER 70S. VWPS AND PROFILER SHOWING STRONG LOW TO MID
TROPOSPHERIC FLOW IN PLACE...WITH GENERALLY 40-50KT OF DEEP SHEAR
IN PLACE ACROSS MN/IA...MORE FURTHER NORTH. MUCH OF THIS IN THE
LOWEST 3KM WITH STRONG SPEED/DIRECTIONAL SHEAR.

TONIGHT...SEVERAL THINGS TO HAPPEN. FIRST...AS MOISTURE TRANSPORT
CONTINUES TO INCREASE DOWNSTREAM OF SHORTWAVE TROUGH...EXPECT
WRN/CNTL MN STORM CLUSTER TO CONTINUE TO GROW AS IT EXPANDS
EAST/NORTHEAST INTO NWRN/WCNTL WISC. THIS COULD BRING AN ELEVATED
STORM THREAT INTO OUR NRN COUNTIES EARLY THIS EVENING WHICH WOULD
LIKELY BE SUB-SEVERE...BUT MAY BE STRONG NONETHELESS. PRIMARY
ATTENTION HOWEVER WILL BE ON SWRN MN/NWRN IA AHEAD OF COLD FRONT
WHICH SHOULD EITHER CONVECT OR SEE LINE SEGMENT FROM ERN DAKOTAS
MOVE IN AND UPSCALE INTO STRONG SEVERE MCS. WILL NEED TO WATCH FOR
DISCRETE/CELLULAR DEVELOPMENT OUT AHEAD OF THIS MORE TIED TO THE
WEAK WARM FRONT MOVING INTO THE I-35 CORRIDOR EARLY THIS
EVENING...WITH BACKED SELY FLOW COULD PRODUCE A LOW END SUPERCELL
THREAT. NO MODELS REALLY CONVECTING THIS BOUNDARY HOWEVER AND
SBCINH IS CURRENTLY HIGH. THINK OUR BETTER POTENTIAL FOR SEVERE
COMES WITH ADVANCING FRONTAL ZONE AND DEVELOPING LINE
SEGMENTS/LINEAR SYSTEM. 0-3KM SHEAR VECTOR NORMAL TO THE FRONT
COULD SUPPORT A COLD POOL-DOMINATED WIND PRODUCING
SYSTEM..BUT...INSTABILITY SUGGESTS HIGHER END WIND EVENT MAY
EVOLVE SOUTHEAST THROUGH IOWA INTO HIGHER THETA-E INSTABILITY.
THIS MAY AFFECT NERN IA BUT CONFIDENCE IN A WIDESPREAD AND/OR SIG
SEVERE EVENT JUST NOT THAT HIGH. SPC PROBABILITIES FOR SEVERE HAVE
BEEN SHIFTING WEST AND LOWERING ALL DAY...AND MORE SUBTLE SREF
TREND /CALIBRATED/ ALSO SEEN DOING THIS. THERE INDICATIONS
/LOCALLY RUN NESTED ARW-WRF AT 4 KM/ THAT LINEAR SYSTEM OVER SWRN
MN THIS EVENING SPLITS WITH NRN SEGMENT TIED TO PV/JET SCOOTING
NORTH OF THE AREA...AND SRN BRANCH OF MCS REALLY TAKING OFF INTO
IOWA AND POINTS SOUTH/EAST...WITH SCT/BKN ELEVATED CLUSTERS
CROSSING AREA OVERNIGHT. NO EASY SOLUTION HERE...AND GIVEN FORCING
SIGNALS AND TRENDS...WILL MAINTAIN LOW-END LIKELY RAIN CHANCES AND
EMPHASIZE SEVERE TRENDS IN THE WEST BEFORE CAPE DIMINISHES RATHER
SUBSTANTIALLY OVERNIGHT. BIG MOISTURE TRANSPORT FOCUS INTO THE NRN
MO OUTFLOW BOUNDARY MAY INITIATE LARGE MCS HERE...WHICH MAY
DISRUPT MOISTURE TRANSPORT INTO US AS THE NIGHT WEARS ON.

WED-THURS...FRONT SURGES OUT OF THE AREA EARLY WED MORNING WITH
BREEZY CONDITIONS DEVELOPING THROUGH THE DAY. MIXING WILL SUPPORT
TAKING DEWPOINTS OUT OF THE 60S /MORNING/ WELL INTO THE 50S AND
PERHAPS EVEN SOME UPPER 40S. SKIES SHOULD CLEAR AFTER SOME MORNING
CUMULUS...WITH MIXING ALLOWING TEMPERATURES INTO THE UPPER
70S/LOWER 80S. SKIES REMAIN MOSTLY CLEAR WED NIGHT WITH LOWS IN
THE 50S. SECONDARY SHORTWAVE DIGS INTO EVOLVING UPPER TROUGH ON
THURSDAY AND DRIVES SECONDARY COLD FRONT THROUGH THE AREA. SOME
FRONTOGENESIS FORCING IN THE MID LEVELS WITH THIS WAVE AND A FEW
DETERMINISTIC RUNS HAVE BEEN TRYING TO BRING A BAND OF SHRA
THROUGH IOWA ON THURSDAY IN THIS FORCING. HAVE KEPT THE FORECAST
DRY VIA INPUT FROM HPC/ECMWF AND ENSEMBLE TRENDS...BUT NEEDS TO BE
WATCHED ESPECIALLY NERN IA.

IN WAKE OF THIS WAVE/COLD FRONT...ANOMALOUSLY COLD FOR MID JULY
AIRMASS SINKS SOUTH INTO THE AREA WITH TEMPERATURES REALLY
STRUGGLING AND LIKELY NOT HITTING 70 IN MOST AREAS. STANDARDIZED
ANOMALIES FOR 850MB TEMPS BY LATER FRI AFTERNOON A SOLID 2 SIGMA
BELOW CLIMATOLOGY...WHICH STRONGLY SUGGESTS A POTENTIAL FOR RECORD
COLD HIGH TEMPS FOR FRIDAY PARTICULARLY IN WISCONSIN WHERE CLOUDS
SHOULD BE MORE WIDESPREAD AND COLD POOL THE DEEPEST. TRENDED HIGHS
DOWN ON FRIDAY...BUT FEAR MORE IS NEEDED. INTRODUCED A SMALL SHRA
CHANCE IN CNTL WISC WITH NEXT SHORTWAVE DIGGING AROUND THE CYCLONE
DURING THE DAY ON FRIDAY.

.LONG TERM...SATURDAY THROUGH TUESDAY
ANOMALOUS UPPER LOW OVER THE GREAT LAKES WILL CONTINUE TO
INFLUENCE THE WEATHER WELL INTO THE WEEKEND...WITH BELOW NORMAL
TEMPERATURES AND GENERALLY DRY CONDITIONS. SOLUTIONS HAVE TRENDED
TOWARD A SLOWER/DEEPER UPPER TROUGH WHICH MAKES SENSE GIVEN THE
AMPLIFIED/HOT WESTERN RIDGE EXTENDING NORTH THROUGH THE ROCKIES.
THIS MAY DELAY SIGNIFICANT WARMING UNTIL SUNDAY...AND SATURDAY
TEMPERATURES MAY NEED TO BE BROUGHT DOWN. ALSO...GIVEN 500MB
HEIGHTS/850MB TEMPS IN WISCONSIN RUNNING AROUND 2 SIGMA BELOW MID
JULY CLIMATOLOGY...RECORD LOW TEMPERATURES MAY COME INTO THE
PICTURE AT SOME POINT FOR SOME LOCATIONS SAT MORNING IF CLOUDS
ARE AT MINIMUM AND A STRONG INVERSION CAN BE BUILT. SUNDAY-
TUES...THERE/S DIFFERING AGREEMENT ON NEXT UPSTREAM SHORTWAVE OUT
OF THE PACIFIC NORTHWEST INTO THE NRN PLAINS/SRN CANADA. ECMWF
DETERMINISTIC AND ENSEMBLE RUNS HAVE BEEN INSISTENT ON A QUICKER
PROGRESSION HERE...WHICH WOULD DRIVE A WEAK FRONTAL BOUNDARY/RAIN
CHANCES INTO THE AREA BY MONDAY/TUESDAY. GFS RUNS...WITH STRONG
SUPPORT FROM THEIR ENSEMBLE MEANS AND UKMET RUNS...HAVE TRENDED A
FULL 24-36 HOURS SLOWER WITH THIS FEATURE...WITH SOME AGREEMENT
HERE AS WELL FROM THE GEM. NEW HPC GUIDANCE FROM NCEP SLOWS DOWN
THE EURO TIMING A BIT...SO WE WENT THIS DIRECTION AS A COMPROMISE
AT THIS POINT...WHICH BRINGS RAIN CHANCES IN MONDAY NIGHT AND HITS
TUESDAY A LITTLE HARDER. PERIOD WILL FEATURE SLOW WARMING BACK
TOWARD NORMAL.

&&

.AVIATION...TONIGHT AND WEDNESDAY

A COLD FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS AS IT MOVES EAST
ACROSS THE AREA TONIGHT. THESE THUNDERSTORMS WILL AFFECT SOUTHEAST
MINNESOTA AND NORTHEAST IOWA BETWEEN 15.00Z AND 15.06Z...AND WESTERN
WISCONSIN BETWEEN 15.03Z AND 15.09Z. A FEW OF THESE THUNDERSTORMS
MAY PRODUCE DAMAGING WINDS AND LARGE HAIL EAST OF A LAKE CITY
MINNESOTA TO WEST UNION IOWA LINE. IN ADDITION TO THE THUNDERSTORM
THREAT...CEILINGS SHOULD FALL INTO THE 2-3K RANGE BETWEEN 15.02Z AND
15.12Z.

AS DRY AIR MOVES INTO THE REGION ON WEDNESDAY MORNING...CEILINGS
SHOULD QUICKLY CLIMB INTO THE VFR RANGE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...BINAU
AVIATION...BOYNE
Hazardous weather outlook, Jul 14, 7:49 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
749 PM CDT TUE JUL 14 2009

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-151100-
ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-
HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA-
749 PM CDT TUE JUL 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHEAST MINNESOTA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED OVERNIGHT...HOWEVER
WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. A FRONT IS APPROACHING
THE AREA WITH SOME THUNDERSTORMS ALONG IT IN SOUTHCENTRAL MINNESOTA.
THE SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD EAST INTO
SOUTHEAST MINNESOTA AND NORTHEAST IOWA DURING THE REMAINDER OF THE
EVENING. ISOLATED SEVERE STORMS CANNOT BE RULED OUT...WITH THE MAIN
THREAT DAMAGING WINDS AND BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA WOULD
BE MORE LOCALIZED THIS EVENING...SHOULD AN ORGANIZED SMALL COMPLEX
OF THUNDERSTORMS OCCUR.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED AT THIS TIME.

WIZ017-029-032>034-041>044-053>055-061-151100-
ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE-
RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
749 PM CDT TUE JUL 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WESTERN AND CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE IN OR DEVELOP DURING
THE LATE EVENING. INSTABILITY WILL LIKELY BE DIMINISHING...AND AS A
RESULT...SEVERE THUNDERSTORMS ARE NOT EXPECTED. FURTHER WEAKENING
WOULD OCCUR AS THE THUNDERSTORMS MOVE TOWARD CENTRAL WISCONSIN AFTER
MIDNIGHT. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...STRONG STORMS
WITH WINDS TO 30 MPH...PEA-SIZED HAIL...AND BRIEF HEAVY RAIN ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED AT THIS TIME.

BAUMGARDT

In the hours before

Special weather statement, Jul 14, 9:05 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
905 PM CDT TUE JUL 14 2009

IAZ008-009-018-019-150400-
CHICKASAW-FLOYD-HOWARD-MITCHELL-
905 PM CDT TUE JUL 14 2009

...STRONG TO SEVERE THUNDERSTORMS APPROACHING CHICKASAW...FLOYD...
HOWARD AND MITCHELL COUNTIES...

AT 900 PM...DOPPLER RADAR INDICATED A COMPLEX OF STRONG TO SEVERE
THUNDERSTORMS APPROACHING INTERSTATE 35 NEAR MASON CITY. THE
STORMS WERE MOVING EAST AT 45 MPH.

WIND GUSTS OF 40 TO 50 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY
THESE THUNDERSTORMS. SOME AREAS MAY NEED TO HAVE SEVERE THUNDERSTORM
WARNINGS SHOULD THE STORMS BECOME STRONGER.

LOCATIONS THAT MAY BE AFFECTED THROUGH 11 PM INCLUDE...
OSAGE...ST. ANSGAR...CHARLES CITY...MARBLE ROCK...CRESCO...
ELMA...NEW HAMPTON AND NASHUA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM WEDNESDAY
MORNING FOR NORTHEASTERN IOWA.

PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.

BAUMGARDT
Special weather statement, Jul 14, 11:33 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1133 PM CDT TUE JUL 14 2009

IAZ029-150530-
FAYETTE-
1133 PM CDT TUE JUL 14 2009

...STRONG TO SEVERE THUNDERSTORMS APPROACHING FAYETTE COUNTY...

AT 1130 PM...DOPPLER RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM
9 MILES NORTHWEST OF FAIRBANK...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY
THIS THUNDERSTORM. THE STORM HAS BEEN STRENGTHENING AND MAY NEED A
SEVERE THUNDERSTORM WARNING IF IT BECOMES THREATENING.

THE STORM WILL BE NEAR...
  OELWEIN...WESTGATE AROUND 1150 PM...
  MAYNARD AROUND MIDNIGHT...
  ARLINGTON AROUND 1210 AM...
  HIGHWAYS 3 AND 187 AROUND 1220 AM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM WEDNESDAY
MORNING FOR NORTHEASTERN IOWA.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

BAUMGARDT

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.